MAUDE Adverse Event Report: EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC READER

EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC READER
Catalog Number 10736399
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.Has confirmed the occurrence of discrepant high ph results in samples introduced with higher injection volumes (beyond the epoc reader beep or after the "analyzing sample" message is displayed) with epoc sensor configuration 45.N (software version: epoc host v3.41.2 and epoc nxs v4.14.9 & 4.14.11).It should be noted that total carbon dioxide (tco2) is a measured value that uses the ph result and that discrepant high ph results may affect the following calculated values: anion gap (agap) (through chco3 or tco2), base excess (blood) (be(b)), base excess (extra cellular fluid) (be (ecf)), calculated bicarbonate (chco3-), calculated oxygen saturation (cso2), calculated total carbon dioxide (ctco2).Siemens healthcare diagnostics determined the root cause of the ph bias to be caused by sensor configuration 45.N.Siemens has released a notification "discrepant high ph results with sensor configuration 45.N" to inform customers of the issue and provide a workaround option.The affected software version/sensor configuration has since expired, and the new software version is available for installation.Additional narrative, as there is no requirement to file for veterinary medical devices, evaluation shall consider if there is a ¿similar¿ product with human intended uses.This report is being filed in the abundance of caution as if this issue was to re-occur on the similar in vitro diagnostic (ivd) device, there is a potential for serious injury.Section d1/d2a/d2b, the information is based on the ivd device.Section g4: the 510(k)number is based on the ivd device.Section h9: the reporting number is for the ivd device.
 
Event or Problem Description
The customer reported discrepant high ph results on a veterinary patient (cat).Upon repeat testing on the same instrument, the results obtained were expected.The customer was on sensor configuration 45.1 at the time of event.There is no report of injury due to this event.

Brand Name
EPOC BLOOD ANALYSIS SYSTEM
Common Device Name
EPOC READER
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA   K1G 3P5
Manufacturer Contact
felix akinrinola
333 coney street
walpole, MA 02032
MDR Report Key22319403
Report Number3002637618-2025-00047
Device Sequence Number8858049
Product Code CHL
UDI-Device Identifier00809708039417
UDI-Public(01)00809708039417
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10736399
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002637618-03-19-2025-00
Patient Sequence Number1
Patient SexUnknown